Advice on Mirtazapine — Can I Start Weaning Off Them by Breaking Them in Half?

Discussion in 'Support' started by Nicola8478, May 27, 2018.

    1. Nicola8478

      Nicola8478 Member

      Tinnitus Since:
      18
      Cause of Tinnitus:
      Ototoxicity
      I’ve been taking Mirtazapine 30mg for about 3 and a half weeks. I’m not keen and I have very bad sound reactive Tinnitus and Hyperacusis. Life has been pure hell of late and I think I need to try the no more drugs route.

      Is it safe to begin breaking them in half now to start weaning off them? Has anyone done this or should I speak to a doctor?

      Thanks in advance.
       
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England,
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I would talk with your doctor first about how you feel as you might still need support for sleep,depression or anxiety .
      Have a chat and see what he or she can do to support you .
      Love glynis x
       
      • Friendly Friendly x 1
    3. Nanny chocolate

      Nanny chocolate Member Benefactor

      Location:
      Devon
      Tinnitus Since:
      1995
      Cause of Tinnitus:
      Unbelievable caused by audiologist!
      Be very careful about weaning off. They look like an innocuous pill but they are very powerful. I would suggest that you speak to your medical advisor for help in how to wean off, if that is appropriate.
      Hope it goes well for you.
      Eve
      @Nicola8478
       
      • Agree Agree x 1
      • Friendly Friendly x 1
    4. AUTHOR
      AUTHOR
      Nicola8478

      Nicola8478 Member

      Tinnitus Since:
      18
      Cause of Tinnitus:
      Ototoxicity
      I’ll do that thank you x
       
    5. AUTHOR
      AUTHOR
      Nicola8478

      Nicola8478 Member

      Tinnitus Since:
      18
      Cause of Tinnitus:
      Ototoxicity
      Was also on Lorazepam too for three weeks which the doctor is now stopping because it’s additive. Great, what a mess
       
    6. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @Nicola8478
      It's not a mess. It's only been 3 weeks.
      You would have more issues with Lorazepam if you'd been on them long term.
      I think the maximum you would want to use Lorazepam regularly (or any benzodiazepine) is around 4-6 weeks.
      As for Mirtazapine, I was on 30mg at the onset of my tinnitus. I did not consult my doctor, but I weaned myself.
      I took benzos on and off in the first couple of months of my tinnitus.
      I recommend you consult you doctor, but with Mirtazapine, I first cut in half to 15mg (this dose is more effective for sleep which is what I was using it for). I stayed at 15 mg for a few months as it was working for sleep. When I felt ready, I cut down to 7.5mg, and then a few weeks later to 3.25 mg and I'm now off it.
      My sleep hasn't been as good since coming off. I am able to go to sleep, but I wake up after about 3 hours. I'm using a natural supplement at the moment, and it's helping as well as me trying to relax myself.
      Other than the change in sleep, I haven't noticed any adverse effects.
      In fact, my tinnitus seems less noticeable.
      Every now and then I use a benzo, but that's it.
       
      • Like Like x 2
      • Agree Agree x 1
      • Friendly Friendly x 1
    7. AUTHOR
      AUTHOR
      Nicola8478

      Nicola8478 Member

      Tinnitus Since:
      18
      Cause of Tinnitus:
      Ototoxicity
      Thank you for the advise. I appreciate it x
       
    8. bob bauer

      bob bauer Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      hearing loss- medication
      Samantha that is a fast taper. I'm tapering mirtazapine at 5% a month?
       
    9. AUTHOR
      AUTHOR
      Nicola8478

      Nicola8478 Member

      Tinnitus Since:
      18
      Cause of Tinnitus:
      Ototoxicity
      What’s 5% a month?
       
    10. Alex Prime
      Anime

      Alex Prime Member

      Location:
      Sofia, Bulgaria
      Tinnitus Since:
      05/2018
      Cause of Tinnitus:
      Unknown
      Surprised that it does not help you, I like it a lot. Talk to your doctor, maybe one day you take one, another half... I did it like that, but still take half.
       
    11. Helheim
      Angry

      Helheim Member Podcast Patron

      Tinnitus Since:
      01/2017
      Cause of Tinnitus:
      Infection
      I've weaned myself off by doing just that - halving the dose each week. It might interfere with your sleep but it'll sort itself out. Good luck, mirt is one hell of a drug.
       
Loading...

Share This Page